Breast cancer and Thyroid treatment. - My Breast Cancer ...

My Breast Cancer Community

3,589 members1,742 posts

Breast cancer and Thyroid treatment.

Tilly101 profile image
6 Replies

Hello,I had lumpectomy 20 months ago followed by Radiotherapy.

I have weight gain- joint pain -hairloss and lethargy . My GP advised blood test and I was found to have an underactive thyroid..

He started me on thyroid medication (levothroxine) 2 weeks ago.... However, after reading up l am a bit dubious as my stage 3 cancer was hormone receptive...

I feel as though my cancer has not been thought through or taken into consideration.

Any advice will be most welcome please.

Thank you.

6 Replies
leebeth profile image
leebeth

I am not completely sure what your question is. Thyroid is a completely different hormone. I have Hashimoto’s, and it makes no difference to my breast cancer (also hormone positive) treatment plan. My breast cancer also makes no difference to my thyroid treatment plan.

Tilly101 profile image
Tilly101 in reply to leebeth

Thank you for that I really should have been more specific in my question..

Having read levothyroxine use was significantly associated with an increased risk of cancer, particularly brain, skin, pancreatic, and female breast cancers l was curious to know what others thought about this.

leebeth profile image
leebeth in reply to Tilly101

Associated with does not demonstrate causality. Both need to be treated, so I myself am not worrying about it.

I am following every recommendation to decrease recurrence and not adjusting my thyroid treatment as that would have serious consequences.

Good luck in your treatment!

Tilly101 profile image
Tilly101 in reply to leebeth

Thank you - you have addressed my concerns.

Dafduck24 profile image
Dafduck24

l had lump and 3 lymph nodes removed. Then a week of radiotherapy. Followed by 6 weeks of letrozole. I notice I was loosing hair in a big way after about two weeks Letrozole. So not sure whether radiotherapy or Letrozole. Stopped Taking Letrozole as had other symptoms.

Tilly101 profile image
Tilly101 in reply to Dafduck24

I stopped taking the endocrine treatments ie Letrozole then Tamoxifen due to unbearable bone and joint pain.Now on Thyroxine for underactive Thyroid and that also is giving me hip and joint pain.

I am concerned as it is an endocrine treatment.

Has your hair loss subsided now?

You may also like...